Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 1, 2005, 9:08 AM CDT for Hidalgo County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 9:08 AM CDT (14:08 UTC)
- Expired
- Jun 1, 2005, 9:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 108 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2271 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 011408 SVRBRO TXC215-011445- /O.NEW.KBRO.SV.W.0030.050601T1408Z-050601T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 908 AM CDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITIES OF...MCCOOK...MISSION...MCALLEN * UNTIL 945 AM CDT * AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SULLIVAN CITY...OR ABOUT 14 MILES NORTHWEST OF MISSION...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PENITAS BY 915 AM CDT PALMVIEW BY 920 AM CDT 7 MILES SOUTHWEST OF MISSION BY 925 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2657 9844 2622 9861 2607 9829 2631 9817 $$ 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 AM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 2:45 AM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT WED JUN 1 2005 .DISCUSSION...SEVERE THUNDERSTORM WATCH JUST NORTH OF RGV THRU 12Z TODAY. ETA12 INITS BEST FOR 1ST TWO PDS...AND WILL FOLLOW THIS SOLUTION CLOSELY. THIS WILL BRING THE CHC FOR TSTMS...SOME POSSIBLY SEVERE...INTO THE NORTHERN PORTIONS OF THE RGV DURING THE MORNING HOURS. PROGRESSION OF OUTFLOWS MAY IGNITE TSTMS THRU ALL OF THE VALLEY AS BRO 00Z SOUNDING IS RIPE ONCE AGAIN WITH CAPES AT 2575 J/KG...LIS AT -5.6 AND PWATS OF 1.71 INCH. ALTHOUGH CIN OF -121 J/KG EXISTS...BELIEVE OUTFLOW FROM THE NORTH WILL NEGATE THIS CONVECTIVE INHIBITION AND ALLOW TSTM DEVELOPMENT SOUTHWARD. AFTER VOLATILE TSTMS MEMORIAL DAY...WILL SKEW TO +TSRA FOR 1ST PD...WHICH COINCIDES WELL WITH CURRENT PROGRESSION OF MCS SOUTHWARD FROM KJCT WITH FORMATION DIGGING WEST TOWARD KDRT. AFTER OUR INITIAL BLAST OF TSTMS EARLY TODAY...MORE HOT AND HUMID CONDITIONS ARE IN STORE...WITH GUSTY SE WNDS AT 15 TO 25 MPH. && .MARINE...AT 1 AM BUOY020 REPORTED SOUTHEAST WINDS AT 12 TO 16 KNOTS. BOY019 REPORTED SOUTHEAST WINDS 6 TO 8 KNOTS WITH 2 FOOT SEAS. WITH AN MCS MOVING FROM CENTRAL TEXAS WILL INCREASE THE CHANCES FOR SHOWERS OR THUNDERSTORMS TODAY OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS. THE RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA ONCE AGAIN LATER TODAY CAUSING A RELATIVELY DRY AND STABLE AIRMASS FOR THE END OF THE WEEK THROUGH THE WEEKEND. WINDS WILL INCREASE FROM THE SOUTHEAST ON FRIDAY CAUSING SEAS TO INCREASE ALSO. WINDS WILL CONTINUE TO BE MODERATE OVER THE GULF WATERS OF DEEP SOUTH TEXAS THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION...SOME ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS COULD MOVE INTO DEEP SOUTH TEXAS TOWARD SUNRISE CAUSING TEMPO MVFR CIGS AND VSBYS. VFR CONDITIONS WILL PREVAIL BY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 80 92 81 89 / 40 10 00 00 00 BROWNSVILLE 95 76 98 78 94 / 40 10 00 00 00 HARLINGEN 97 77 98 78 96 / 40 10 00 00 00 MCALLEN 96 78 99 79 97 / 40 10 00 00 00 RIO GRANDE CITY 97 77 102 79 101 / 50 10 00 00 00 SOUTH PADRE ISLAND 87 80 90 81 87 / 40 10 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 58/55
Hazardous weather outlook, Jun 1, 6:15 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 AM CDT WED JUN 1 2005 TXZ248>257-021100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 615 AM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS UNTIL 11 AM CDT WEDNESDAY... .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY THIS MORNING...AND NOW OVER ALL OF DEEP SOUTH TEXAS. THESE THUNDERSTORMS SHOULD MIGRATE INTO OUR REGION DURING THE MORNING AND EARLY AFTERNOON HOURS...BRINGING STRONG WINDS...HEAVY RAINS AND FREQUENT LIGHTNING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING HAIL THE SIZE OF A DIME OR LARGER AND STRONG WINDS OF 58 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OPPRESSIVE HEAT INDICES OF 110 DEGREES WILL BE COMMON OVER THE RIO GRANDE VALLEY DURING THE EXTENDED PERIOD. REMEMBER TO DRINK PLENTY OF WATERS...GET AMPLE REST AND RELIEF FROM THE HOT SUN...AND FACTOR IN THIS WEATHER DANGER IN ALL OF YOUR OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. PHILO
In the hours before
Special weather statement, Jun 1, 6:00 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT WED JUN 1 2005 GMZ130-150-155-TXZ248-249-250>257-011600- ZAPATA-JIM HOGG-BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA MADRE-STARR- 600 AM CDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS UNTIL 11 AM CDT TODAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 11 AM CDT WEDNESDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...STARR...JIM HOGG...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/BRO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:52 AM CDT | Special Marine Warning | BRO | 83 min | |
| Jun 1, 8:07 AM CDT | Special Marine Warning | BRO | 83 min | |
| Jun 1, 8:32 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 43 min |
| Jun 1, 9:34 AM CDT | Special Marine Warning | BRO | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.